Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Swollen Mouth, Gums, Uvula - Allergy or Bacteria Infection ?

My husband has been to two doctors and was treated as an allergy to something. Swallon tongue, gums and uvula. The uvula is so swollen its laying on the back of his tongue. Doctors proscribed 10mg prednizone and 25mg benadryl . He is on his third day of prednizone and it s doesn t seem to be getting better. What could this be? We think it is not an allergy but may be a bacteria . Please help. Thank you,
Asked On : Sat, 14 May 2011
Answers:  2 Views:  275
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response

welcome to health care magic,

It is probably a case of angioneuretic edema or secondary to allergy.

First of all, i want to emphesize that, he is taking suboptimal dose of prednisolone,

If, possible,

take these medications

1- tab clavum 625 mg 1 tab bd.
2- tab montair lc 1 tab od.
3- tab deflazacort 30 mg bd.
4 cap omaz dsr 1 cap od before breakfast.
5 - cap becomplex 1 od.

also consult an ENT surgeon for further evaluation.


Answered: Sun, 15 May 2011
I find this answer helpful
ENT Specialist Dr. Sumit Bhatti's  Response
1. If this is the third day with no improvement, you should see a doctor and consider indoor admission, especially if oral intake is reduced and dehydration has set in.
2. The dose of prednisolone and benadryl may be increased as per body weight and severity, but under antibiotic cover.
3. This could be angioneurotic edema.
4. A throat swab should be done and sent for bacterial and fungal culture and sensitivity.
5. Is he an any long term medication? Does he have any other medical history? Does he snore? Have any blood tests been done? Does he have any change in voice, difficulty in swallowing or breathlessness? Is there any exposure to chemicals?
Answered: Sun, 15 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor